Home › Health › Lercanidipine blood pressure medication alert as batch...
Breaking News

Lercanidipine blood pressure medication alert as batch pulled from sale 'immediately'

Lercanidipine blood pressure medication alert as batch pulled from sale 'immediately'
Key Points

Lercanidipine blood pressure medication alert as batch pulled from sale 'immediately' The MHRA has issued a warning to patients and healthcare professionals over a mix-up that could lead to side-effects The UK’s medicines regulator has issued a warning to patients over a packaging mix-up on blood pressure tablets and said watch out for side-effects. A batch of medication is being recalled due to a mix-up involving the incorrect strength, officials say. Patients are being urged to check the...

Lercanidipine blood pressure medication alert as batch pulled from sale 'immediately' The MHRA has issued a warning to patients and healthcare professionals over a mix-up that could lead to side-effects The UK’s medicines regulator has issued a warning to patients over a packaging mix-up on blood pressure tablets and said watch out for side-effects. A batch of medication is being recalled due to a mix-up involving the incorrect strength, officials say. Patients are being urged to check the blister strips with their tablets. Depending on what you find, you may need to stop taking the medicine immediately. The recall affects Lercanidipine Hydrochloride 10mg Film-Coated Tablets. According to the NHS, Lercanidipine is a prescription-only medicine that helps lower blood pressure. The Medicines and Healthcare products Regulatory Agency (MHRA) is telling people with specific side-effects who think they have taken the incorrect dosage as a result of the mix-up to seek ‘immediate medical advice’. Side-effects it lists include dizziness, headaches, flushing or palpitations. In addition, healthcare professionals have been told to “stop supplying the above batch immediately”. Why has the Lercanidipine batch been recalled by the MHRA? The firm Accord has had one report of a carton of Accord-UK Ltd Lercanidipine Hydrochloride 10mg Tablets containing a blister strip of Lercanidipine Hydrochloride 20mg Tablets. The recall is a precautionary measure, officials say. The MHRA says that 20 mg remains within the authorised therapeutic dose range for routine use of the medication. It also notes that the tablets have distinct colours and occurrence of the defect is believed to be “very low”. It says: “If you were prescribed Lercanidipine Hydrochloride 10mg Tablets, and received an Accord pack with batch number M2510877, please carefully check the blister strips inside.” If the carton has blister strips labelled as Lercanidipine Hydrochloride 10mg Tablets, you can continue taking the tablets. Yet if the carton contains a blister strip labelled Lercanidipine Hydrochloride 20mg Tablets, do not take the medicine and contact your pharmacy, says the MHRA. The complainant said a sealed carton of Lercanidipine Hydrochloride 10mg Tablets 28 (Batch No. M2510877) was found to contain one blister strip of the correct tablets, and one blister strip of Lercanidipine Hydrochloride 20mg Tablets (Batch No. M2510831). The MHRA says the risk to patients is low due to the perceived occurrence of the mix-up. Side effects of lercanidipine use at wrong dosage The regulator says that if someone on lercanidipine 10 mg inadvertently had 20 mg daily for around two weeks, the expected risk would be that the effect of the drug would be too strong. This could lead in particular to a reduction in blood pressure along with symptoms such as dizziness, headache, flushing, palpitations or symptomatic hypotension (low blood pressure). However, 20 mg remains within the authorised therapeutic dose range for routine use of this product, officials at the MHRA say. The affected batch number is M2510877. The expiry date is 11/2028. The pack size is 28. The product was first distributed on 24/6/26. In guidance to healthcare professionals, the Medicines and Healthcare products Regulatory Agency (MHRA) said: “Stop supplying the above batch immediately. Quarantine all remaining stock and return it to your supplier using your supplier’s approved process. “This recall is at the pharmacy and wholesaler level and not directed to patient level as 20 mg remains within the authorised therapeutic dose range for routine use of this product. The tablets have distinct colours and the occurrence of the defect is currently anticipated to be very low. However, should a patient present a pack with the incorrect medicine, pharmacy teams should exercise their professional judgement to supply the correct medication.” For all medical information enquiries and information on this product, please email Accord-UK Medical Information Department [email protected], or telephone 01271 385257. For stock control enquiries please email Accord-UK Customer Services Team [email protected], or telephone 0800 373573. For full details of the recall, see the MHRA notice here.
Lercanidipine (PERSON) MHRA (ORG) UK (LOCATION) NHS (ORG) The Medicines and Healthcare products Regulatory Agency (ORG) Accord-UK Ltd (ORG) Lercanidipine Hydrochloride (PERSON)
Originally published by Daily Mirror Read original →